Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 27, 2021Garden County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 27, 2021, 11:56 PM MDT for Garden County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2021, 11:56 PM MDT (05:56 UTC)
Expired
Aug 28, 2021, 12:45 AM MDT
In force
49 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
40

County Garden County, NE

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2794 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS83 KLBF 280556
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1156 PM MDT Fri Aug 27 2021
 
NEZ022-280645-
Garden NE-
1156 PM MDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of central Garden
County through 1245 AM MDT...

At 1156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 13 miles northwest of Oshkosh, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Oshkosh, Lisco, Crescent Lake National Wildlife Refuge, Richardson
Lake, Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats and
Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4195 10234 4145 10202 4132 10261 4139 10261
      4140 10264 4174 10264 4175 10267 4177 10267
TIME...MOT...LOC 0556Z 221DEG 15KT 4153 10256 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:35 PM MDT, 5 hours 21 minutes earlier.

Area forecast discussion, Aug 27, 6:35 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
735 PM CDT Fri Aug 27 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 240 PM CDT Fri Aug 27 2021

A quiet day across central and western Nebraska with abundant sunshine
early this afternoon. Expect quiet conditions to continue through tonight
though clouds will be on the increase especially over the Pine Ridge
and an isolated shower/rumble of thunder  may sneak in from the panhandle
to the sandhills ahead of a cold front approaching from the northwest.

The cold front will slowly move through Nebraska on Saturday with large
scale ascent from favorable position of the right rear quadrant of the
upper level jet and a vigorous short wave moving through the Dakotas.
However timing of best diurnal instability looks to make the front most
active late in the day/evening tomorrow. Ample bulk shear will be
present along the front and orientation of the vectors generally
parallel to the boundary expect a linear mode to convection. Overlap of
parameters evident in mesoscale ensemble guidance indicates best
potential for line segments with a damaging wind/large hail
threat along with some locally heavy rainfall will generally be
from around O'Niell back through North Platte toward Imperial and
east ward. There is good confidence in the overall scenario though
spread in guidance members lowers confidence in specifics
especially regarding westward extent of convection.

Expect improving conditions behind the front after the upper trof axis
pushes through and ends any lingering showers/thunder, followed by the
arrival of notably cooler air.

.LONG TERM...(Sunday through Friday)
Issued at 218 PM CDT Fri Aug 27 2021

Development of a trof over the Pacific northwest and arrival of Ida
along the central Gulf coast will amplify the ridge over the midwest.
So after a warm front pushes up through Nebraska Sunday night and
becomes stationary across the eastern part of the state, most of
central and western Nebraska will see above normal temperatures and
generally dry conditions through the first part of next week. Though it
is worth noting that convective complexes may develop upstream and
slide along the stationary front and create a very tight gradient
between wet and dry.

The axis of the upper ridge will slide to our east by Wedsnesday as a
more progressive less amplified flow regime becomes established,
resulting in cooler temperatures and a better chance for
thunderstorms through the latter part of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 735 PM CDT Fri Aug 27 2021

VFR conditions tonight into Saturday. Gusty south winds will
develop ahead of a cold front Saturday afternoon at KLBF.
Thunderstorms will be possible late afternoon and will not include
with this TAF issuance with coverage very isolated.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Aug 27, 2:32 PM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
332 PM CDT Fri Aug 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-282045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
332 PM CDT Fri Aug 27 2021 /232 PM MDT Fri Aug 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms are expected to develop along a cold front late
Saturday afternoon and evening. Some storms may be strong to
severe. The greatest threat for severe storms is along and east of
a line from Imperial to North Platte to O'Neill. Damaging winds
and large hail are the main threats. Localized heavy rainfall is
also possible.

Thunderstorms are possible Sunday night through Monday night,
mainly over northeastern portions of the outlook area. At this
time, the threat for severe storms is low.

Thunderstorms are also possible Wednesday afternoon through
Thursday. At this time, the threat for severe storms is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight across the
outlook area.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 27, 11:56 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1156 PM MDT Fri Aug 27 2021

NEZ022-280645-
Garden NE-
1156 PM MDT Fri Aug 27 2021

...A strong thunderstorm will impact portions of central Garden
County through 1245 AM MDT...

At 1156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 13 miles northwest of Oshkosh, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oshkosh, Lisco, Crescent Lake National Wildlife Refuge, Richardson
Lake, Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats and
Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4195 10234 4145 10202 4132 10261 4139 10261
      4140 10264 4174 10264 4175 10267 4177 10267
TIME...MOT...LOC 0556Z 221DEG 15KT 4153 10256

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:36 AM MDTSpecial Weather StatementLBFGarden, Grant39 min
Aug 28, 1:14 AM MDTSpecial Weather StatementLBFGarden, Grant46 min
Aug 28, 1:35 AM MDTSpecial Weather StatementLBFCherry25 min
Aug 28, 1:45 AM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 28, 1:59 AM MDTSpecial Weather StatementLBFGarden, Grant31 min
Aug 28, 2:27 AM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha33 min
Aug 28, 2:30 AM MDTSpecial Weather StatementLBFGrant60 min
Aug 28, 2:32 AM MDTSpecial Weather StatementLBFCherry58 min
Aug 28, 2:58 AM MDTSpecial Weather StatementLBFKeya Paha62 min
Aug 28, 3:29 AM MDTSpecial Weather StatementLBFHooker61 min
Aug 28, 3:59 AM MDTSpecial Weather StatementLBFCherry46 min
Aug 28, 6:04 AM MDTSpecial Weather StatementLBFCherry56 min
Aug 28, 7:49 AM MDTSpecial Weather StatementLBFGrant41 min
Aug 28, 11:39 AM MDTSpecial Weather StatementLBFKeya Paha36 min
Aug 28, 12:24 PM MDTSpecial Weather StatementLBFBoyd51 min
Aug 28, 12:53 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt37 min
Aug 28, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Aug 28, 3:46 PM MDTSpecial Weather StatementLBFFrontier44 min
Aug 28, 4:02 PM MDTSpecial Weather StatementLBFCuster43 min
Aug 28, 4:12 PM MDTSpecial Weather StatementLBFLincoln33 min
Aug 28, 4:25 PM MDTSpecial Weather StatementLBFLoup50 min
Aug 28, 4:29 PM MDTSevere Thunderstorm WarningLBFCuster46 min
Aug 28, 4:30 PM MDTSpecial Weather StatementLBFFrontier30 min
Aug 28, 4:37 PM MDTSpecial Weather StatementLBFBlaine38 min
Aug 28, 4:46 PM MDTSevere Thunderstorm WarningLBFBlaine, Garfield, Holt, Loup, Rock59 min
Aug 28, 5:15 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Aug 28, 5:16 PM MDTSpecial Weather StatementLBFLogan29 min
Aug 28, 5:18 PM MDTSpecial Weather StatementLBFCuster42 min
Aug 28, 5:21 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Aug 28, 5:35 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFBlaine, Custer, Garfield, Holt, Loup, Rock40 min
Aug 28, 5:42 PM MDTSpecial Weather StatementLBFFrontier33 min
Aug 28, 5:57 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Loup48 min
Aug 28, 5:57 PM MDTSevere Thunderstorm WarningLBFCuster, Logan48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.